# SDR 95ZZZX3792

- Difficulty date: April 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172M
- Engine: Lyc O320E2D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: 17540
- Condition: Failed
- Location: Eng Exh
- Part time: 610 hours
- Component: LW12417
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

WHILE IN-FLIGHT CRUISE, THE HEAD OF THE EXHAUST VALVE BROKE OFF THE VALVE STEM CAUSING INTERNAL ENGINE DAMAGE.  THE AIRCRAFT MADE AN EMERGENCY LANDING ON A SHORT GRASS RUNWAY CAUSING SUBSTANTIAL DAMAGE TO AIRCRAFT.  THIS INSPECTOR HAS WITNESSED THIS BEFORE ON LYCOMING O-320 AND O-540 NORMAL OPERATED ENGINES.  SUGGEST MANUFACTURER COME OUT WITH A BETTER EXHAUST VALVE.
